Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lfoot drop and L arm numbness post PEP protocol
Feb 24, 2012

I took kaletra and tamafir x 28 days post needle stick after taking meds developed L Foot drop (diagnosed motor neuron disease) and L arm neuropathy All MRIs were neg had nerve cond studies. had no symptoms before taking meds. Nurse at Kaiser Permanete needle stick with HIV pt. Have there been any other who have had this problem. I am a 69yo male nurse. I now need a leg brace to walk and work. If the meds did not cause this then could it have exacerbated the problem? I am looking at this thru Workmans Comp in the state of Oregon. I take no other meds for any reason. How could this be just coinsidental?

Response from Dr. Henry

Though possible extremely rare for asymmetric peripheral neuropathy (involving left foot without first involving the toes) to develop from Kaletra/Tamafir (? what are components of tam--possible tenfovir + lamivudine or emtricitabine) after just 28 days use for PEP-if drug the cause would almost always reverse after stopping so your course would be highly unusual to be due to the PEP treatment. KH



Previous
aching skin on my waist
Next
PCP Pnemonia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement